Cold/Wind Chill, Ramsey
- When
- January 15, 11:00 PM CST
- Where
- Ramsey forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 45.017, -93.100 (the zone’s center; the record gives no point)
A disabled woman was found dead of exposure outside of Como Park Conservatory. She arrived at the conservatory via cab for a wedding around 7 PM on the 15th but was never seen inside the building.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A disabled woman was found dead of exposure outside of Como Park Conservatory. She arrived at the conservatory via cab for a wedding around 7 PM on the 15th but was never seen inside the building. The motorized scooter she was driving tipped over outside and she was found dead near the scooter at about 9 AM on the 16th. The low temperature during the night that she was missing was 9 degrees below zero. The time of death was estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jan 15, 3:33 PM CST, 7 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 333 PM CST SAT JAN 15 2005 .DISCUSSION... A SHORT WAVE OVER THE CENTRAL PLAINS WILL MOVE EASTWARD OVERNIGHT... PASSING SOUTH OF THE FA. SOME MID/HIGH LEVEL CLOUDINESS ALREADY STREAMING ACROSS SE SD AND FAR SOUTHERN MN AS LEFT EXIT REGION OF THE JET APPROACHES FROM THE WEST. 1000-850MB LAYER RH FORECAST TO INCREASE ACROSS THE SOUTHERN HALF OF THE FA TONIGHT ALONG WITH STEADY WAA. LOW CLOUD CEILINGS IN NEBRASKA ARE HAVING A TOUGH TIME MAKING IT VERY FAR INTO SD WHERE DEW POINTS ARE LOWER. BELIEVE LOW CEILINGS WILL TRAVERSE IA TONIGHT WHERE SOME LIGHT SNOW OR FLURRIES COULD OCCUR. LEFT SOUTHERN MN DRY. LOW LEVEL THERMAL RIDGE MOVES INTO THE CWA DURING THE NIGHT WITH THE META 950MB TEMPERATURES FORECAST TO BE ABOUT 4 DEGREES WARMER SUNDAY MORNING THAN THIS MORNING. HENCE...SIDED WITH THE WARMER MET GUIDANCE FOR TONIGHT. THE LOW LEVEL THERMAL RIDGE WILL MOVE SE ON SUNDAY WITH ANOTHER REINFORCING SURGE OF ARCTIC AIR FOR SUNDAY NIGHT. WENT PRETTY COLD SUNDAY NIGHT WITH TEENS TO LOWER 20S BELOW ZERO FOR ABOUT THE NORTHERN THIRD OF THE CWA. THE PATTERN BEGINS TO CHANGE ON MONDAY AS THE FLOW ALOFT BECOMES MORE WESTERLY AND STRONG WARMING DEVELOPS OVER THE NORTHERN HIGH PLAINS. INTRODUCED A CHANCE OF SNOW FOR WESTERN MN MONDAY AFTERNOON AS CONDENSATION PRESSURE DEFICITS LOWER TO LESS THAN 10 MBS ON THE 290K THETA SURFACE. THIS IS COUPLED WITH RATHER STRONG FULL WIND FRONTOGENESIS AT 700 MB. LAYER Q-VECTOR CONVERGENCE AND MOISTURE ALSO INCREASE SIGNIFICANTLY ACROSS THE MN CWA MONDAY AFTERNOON. PROGRESSED THE CHANCE OF SNOW ACROSS WEST CENTRAL WI MONDAY EVENING WHILE BRINGING IT TO AN END IN THE WESTERN CWA. SOME CONCERN ATTM FOR FREEZING DRIZZLE EARLY ON TUESDAY AS THE ETA DRIES OUT THE MID LEVELS WHILE LEAVING IT SATURATED DOWN LOW. QUITE THE SHEAR PATTERN IN THE LOW LEVEL WIND FIELD ALONG WITH THE PROPER TEMPERATURES FOR SUPER COOLED WATER DROPLETS. SOME DISAGREEMENT BETWEEN THE GFS AND ETA DURING THIS TIME PERIOD SO WILL KEEP OUT THE FREEZING DRIZZLE FOR NOW. BETTER CHANCE FOR SNOW MOVING ACROSS THE CWA TUESDAY AFTERNOON/EVENING AS A SHORT WAVE/CLIPPER APPROACHES FROM THE NORTHWEST. LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY LONG WAVE PATTERN THRU EXTENDED CONTINUES TO FEATURE A WRN CONUS RIDGE AND AMPLIFYING ERN CONUS TROF. THIS LEAVES MN/WI IN FAST NWLY FLO OUT OF RIDGE INTO TROF...WITH NUMEROUS MIGRATORY DISTURBANCES ALONG A RATHER INTENSE LOW/MID LVL BAROCLINIC ZONE AS PACIFIC AIR TRIES TO DISLODGE CURRENT ARCTIC AIRMASS. SIMILARITIES IN THE MDLS ENDS THERE. A GREAT DEAL OF UNCERTAINTY IN MUCH OF THE EXTENDED ON S/W TIMING...LOCATION OF BAROCLINIC ZONE...AND PUSH/PULL NATURE WHICH COULD SEND HIGHS WELL INTO THE 30S...OR AS LOW AS THE TEENS. THIS SPELLED OUT IN ENSEMBLE MOS MEMBERS WITH HUGE DEVIATIONS AND SPAGHETTI PLOTS WHICH LOOK MUCH LIKE THEIR NAME. DID ADD SOME DETAIL TO FCST IN BEST SNOW CHANCES WITH THE STRONGEST CLIPPER WHICH IS FRIDAY. BEFORE THIS...THERE IS A CLIPPER TUE EVENING...AND WED NIGHT...WHICH BRING SNOW CHANCES TO CWA. WITH PLENTY OF VERY WARM AIR RESIDING OVER SD/NE...FUTURE SHIFTS WILL...ONCE AGAIN...NEED TO MONITOR FOR THE CHANCES OF FREEZING RAIN OR FREEZING DRIZZLE. TRIED TO KEEP MAX/MIN TEMPS AWAY FROM THE EXTREMES OF THE ENSEMBLE MEMBERS. LOOKS LIKE A UNSETTLED...FAST MOVING WEATHER REGIME WITH CHANGEABLE WEATHER EVERY 12 HOURS AS THE BAROCLINIC ZONE OSCILLATES. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/BINAU
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1207 PM CST SAT JAN 15 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-161200- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 1207 PM CST SAT JAN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGHS THIS AFTERNOON WILL RANGE FROM ZERO TO 5 ABOVE ZERO. WINDS FROM 5 TO 10 MPH WILL YIELD WINDCHILLS FROM 10 BELOW TO 20 BELOW ZERO. LOWS TONIGHT WILL RANGE FROM NEAR 10 BELOW TO 20 BELOW ZERO. WINDS CONTINUING FROM 5 TO 10 MPH WILL YIELD WINDCHILLS FROM 20 BELOW TO 30 BELOW ZERO. DRESS APPROPRIATELY FOR THE BITTER COLD. IF YOU ARE TRAVELING... CARRY EXTRA CLOTHING AND WINTER SURVIVAL GEAR IN THE EVENT YOU DEVELOP CAR TROUBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BITTER COLD TEMPERATURES WILL CONTINUE THROUGH MONDAY MORNING WITH MODERATION EXPECTED MONDAY NIGHT INTO TUESDAY. DRESS APPROPRIATELY FOR THE COLD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. BINAU
The national radar mosaic for the moment the first event began.
1 cold/wind chill. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Cold/Wind Chill, Ramsey | 2005-01-15 | 49 | Female | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438288.